| Model Number |
GLX122505 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by the field, a galaxy g3 xsft 2.5mm x 5cm coil (glx122505, 30436889) was taken out from the pouch but the copper wire inside was exposed from the delivery shaft¿s proximal side where is approximate 20 cm from the connector.The complaint coil was not used in the patient therefore, there was no negative impact on the patient.A continuous flush was done.Additional information received indicated that no excessive force was applied to the device at any time.The inner pouch was securely sealed.The device was stored and prepped as per the instructions for use (ifu).The device was securely held in place in the packaging.The inner pouch was securely sealed.
Additional Manufacturer Narrative
Product complaint # (b()(4).Updated sections on this medwatch: b4, d9, e1, e2, e3, g3, g6, h2, h3 and h10.Section e1.Initial reporter phone: (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, a galaxy g3 xsft 2.5mm x 5cm coil (glx122505, 30436889) was taken out from the pouch but the copper wire inside was exposed from the delivery shaft¿s proximal side where is approximate 20 cm from the connector.The complaint coil was not used in the patient therefore, there was no negative impact on the patient.A continuous flush was done.Additional information received indicated that no excessive force was applied to the device at any time.The inner pouch was securely sealed.The device was stored and prepped as per the instructions for use (ifu).The device was securely held in place in the packaging.The inner pouch was securely sealed.A non-sterile galaxy g3 xsft 2.5mm x 5cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the copper wires were exposed from 15 cm to 20 cm, this was measured from the proximal end.The device was inspected under microscopic magnification, and it was found that the outer sheath that covers the delivery system was punctured, and then it was ripped; this leave the copper wires exposed.Despite the damage observed on the outer sheath, the copper wires were found without damage.The embolic coil is in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted) and it remains attached to the resistance heating (rh).There are controls along the manufacturing process, with robust in-process inspections to detect damaged pet (wrinkle/twisted/ripped/pin hole).These inspections are performed after pet assembly, cut to length; the final inspection process is according to the procedure which has clear indications and contains images of the failure mode as observed on the returned device.The appearance of the returned device confirmed that the punctured and slit outer sheath that left the copper wires exposed could be damaged during material handling at the moment to complete the final assembly or during transportation.It is suggested that excessive or inadequate manipulation was applied to the device and the damage found has been made by an unknown sharp object (i.E., a scalpel, blade, clamp, etc.).The issue was reported to have occurred pre-operatively, however, the device has been removed from its packaging and handled in an unknown manner and environment.The customer complaint was confirmed, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot 30436889 presented no issues during the manufacturing or inspection processes related to the reported complaint.All manufacturing inspections controls, and visual inspections related to this failure mode, and according to risk assessment from punctured and slit; there were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not use the device if the sterile barrier is compromised or the device is damaged.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.